Thanks for your attention.
25 Feb 2013
Long term use for me was shortness of breath, pain in joints, gurgling in throat, nausea and coughing every morning, sinus infections, urinary tract infections and a "hiccuping" affect... rushed to hospital with breathing problem and CT Scan showed lungs were like shattered glass... I stopped the omeprazole and all of the above problems stopped! No more infections at all! But I am taking a zantac#150mg each day and the heartburn is so bad. So I take an omeprazole every so often and of course it helps tremendously but I immediately get the shortness of breath and my sinus' start on me... there are no anwers for a remedy except the outpatient procedure to have the muscle corrected and I am not ready to take myself there yet. But almost! This is all from long term use which I thought was only 8 years but I found it is more like 12 years I had been on omeprazole.
25 Feb 2013
Long term use may increase the risk of osteoporosis-related fractures of the hip, wrist, or spine.
Low magnesium levels have also been associated with long term use and levels should be tested periodically.
It is important to use the lowest doses and shortest duration of treatment necessary for the condition being treated.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor prescribed me to take 1 - 40 mg a day as needed. Just wondering if I could take every day and still be ok.
2 answers • 13 Jul 2010
After years of taking Omeprazole now my insurance wont pay for it. Is there an alternative drug? Do I have to be weaned off of Omeprazole?
4 answers • 23 Aug 2013
... effects on long term use and a loss of B vitamins and some forms of memory loss. Any true?
1 answer • 16 Jan 2014
Omeprazole - Are there any long term side effects or later problems when given to a baby of 6months?
My 6month old grandson has been put on this medicine and I am worried about the long term side effects?
1 answer • 19 Aug 2014
Recently- last 2-3 months I have experiencing leg problems. 1. They feel very heavy, I can't stand long & constant achy feeling. Some ...
0 answers • 4 Aug 2015